News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Antidepressant withdrawal symptoms


 Mrdepressed - Tue Jan 11, 2005 6:01 pm

I take 150 mg of effexor xr a day and one time I decided to stop taking it. I really felt like I was too dependent on the drug. Yet, two days later I felt very dizzy, light headed, and moody. Fine, I can deal with that. But when I went to bed nightmares appeared so incredible and vivid that I woke up screaming. Each time I closed my eyes, they would come back. They were more like seizures than nightmares, for I was unable to come out of the state of shock after closing my eyes. My body and mind would cunvulse and I could get no sleep at all. It was very messed up and probably the most frightning experence in my life. I have read posts about people coming off effexor but have found no related symtoms as I had (Luck them!). As I came of effexor and went to bed...what happened to me?
Thank you.
 Theresa Jones, RN - Sat Jan 15, 2005 7:16 am

User avatar Hi Mrdepressed,
Withdrawal symptoms of antidepressants including effexor may include:
anxiety, dizziness, fatigue, headache, insomnia, nausea, restlessness, tremors,
visual hallucinations/illusions. Abrupt stopage of antidepressants should not be done.
They should be slowly tapered.
Sincerely,
Rntdj
 Mrdepressed - Sat Jan 15, 2005 6:30 pm

Thank you for your reply. Even as I tried tapering off effexor slowly I got the same symtoms. I wish I could go back in time to before I got put on all these meds, for now it is physically and mentally impossible to withdraw. I don't recomend antidepressants for anybody...who is proven depressed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here